Heparin induced thrombocytopenia and thrombosis

Karthik Ananthasubramaniam, Mohammed Shurafa, Anil Prasad

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Heparin remains the most commonly used parenteral medication in hospitalized patients. Heparin induced thrombocytopenia (HIT) and heparin induced thrombocytopenia with thrombosis syndrome or the white clot syndrome are important complications of heparin use. This article provides an in-depth review of the etiopathogenesis, clinical manifestations, diagnosis, and management options in patients with HIT. Clinical problems associated with HIT such as antiphospholipid antibody syndrome and venous gangrene are described. The management options of HIT patients during cardiac interventional procedures and coronary surgery as well as recent advances in therapeutic options are summarized.

Original languageEnglish (US)
Pages (from-to)247-260
Number of pages14
JournalProgress in Cardiovascular Diseases
Volume42
Issue number4
DOIs
StatePublished - Feb 2000

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Heparin induced thrombocytopenia and thrombosis'. Together they form a unique fingerprint.

  • Cite this